Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 652, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 11, 2001, 1:33 PM CDT for Sunflower County, Washington County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 11, 2001, 1:33 PM CDT (18:33 UTC)
- Expired
- Oct 11, 2001, 2:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Sunflower County, MS, Washington County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 11, 1:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
714 WUUS54 KJAN 111833 SVRJAN MSC133-151-111915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 133 PM CDT THU OCT 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 215 PM CDT * AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LELAND...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR INDIANOLA AT 200 PM CDT THESE STORMS WILL LIKELY PRODUCE PARTICULARLY DAMAGING WINDS. MOBILE HOMES AND VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. LAT...LON 3350 9099 3333 9097 3339 9054 3357 9064
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 1:30 PM CDT, 3 minutes earlier.
Area forecast discussion, Oct 11, 1:30 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 130 PM CDT THU OCT 11 2001 UPDATED ZONES EAST OF MISSISSIPPI RIVER FOR TORNADO WATCH TIL 6 PM CDT. .JAN... MS...NONE. LA...NONE. AR...NONE. 17
In the hours before
Special weather statement, Oct 11, 10:40 AM CDT, 2 hours 53 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1040 AM CDT THU OCT 11 2001 ...THUNDERSTORMS... THERE IS A RISK OF SCATTERED SEVERE THUNDERSTORMS OVER EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA FOR THIS AFTERNOON. THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER MOST OF MISSISSIPPI FOR THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS UP TO 70 MILES AN HOUR AND HAIL TO THE SIZE OF DIMES. ISOLATED TORNADOES WILL BE POSSIBLE OVER EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA FOR THIS AFTERNOON. A SLOW MOVING COLD FRONT WILL TRACK ACROSS THE REGION THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS WILL DEVELOP AHEAD OF THE BOUNDARY IN THE MOIST AND UNSTABLE AIRMASS CURRENTLY IN PLACE. ACTIVATION OF HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON OR TONIGHT. ...FLOODING... RAINFALL WILL INCREASE FROM THE WEST TODAY AS A SLOW MOVING COLD FRONT APPROACHES. PERIODS OF HEAVY RAIN ARE POSSIBLE AND MAY CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. A SLOW MOVING COLD FRONT WILL APPROACH THE REGION TODAY. THE FRONT WILL MOVE INTO SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA DURING THE LATE AFTERNOON AND INTO WEST MISSISSIPPI THIS EVENING. SHOWERS AND THUNDERSTORMS WILL TRACK TO THE NORTHEAST AHEAD OF THE FRONT TODAY...PRODUCING SLOW MOVING BANDS OF RAIN THAT WILL PERSIST OVER THE SAME AREA FOR AN EXTENDED AMOUNT OF TIME. PERIODS OF HEAVY RAIN MAY RESULT IN STANDING WATER ON ROADWAYS AND IN LOW LYING AREAS. MOTORISTS SHOULD EXERCISE CAUTION WHEN APPROACHING STANDING WATER ON ROADS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Oct 11, 12:39 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT THU OCT 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1228 PM 8S BASTROP LA WIND DAMAGE
10/11/01 MOREHOUSE TREES DOWN REPORTED BY
POLICE.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 9:54 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 36 min |
| Oct 11, 12:48 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 57 min |
| Oct 11, 1:01 PM CDT | Tornado Warning | JAN | Warren | 44 min |
| Oct 11, 1:24 PM CDT | Tornado Warning | JAN | Issaquena | 51 min |
| Oct 11, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 45 min |
| Oct 11, 2:30 PM CDT | Tornado Warning | JAN | Yazoo | 45 min |
| Oct 11, 2:49 PM CDT | Tornado Warning | JAN | Humphreys | 41 min |
| Oct 11, 2:57 PM CDT | Tornado Warning | JAN | Holmes | 48 min |
| Oct 11, 3:06 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 34 min |
| Oct 11, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 50 min |
| Oct 11, 3:13 PM CDT | Tornado Warning | JAN | Yazoo | 47 min |
| Oct 11, 3:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 39 min |
| Oct 11, 3:37 PM CDT | Tornado Warning | JAN | Attala | 43 min |
| Oct 11, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 48 min |
| Oct 11, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Oct 11, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 60 min |
| Oct 11, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 26 min |
| Oct 11, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 43 min |
| Oct 11, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Oct 11, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 67 min |
| Oct 11, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 51 min |
| Oct 11, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 23 min |
| Oct 11, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 47 min |
| Oct 11, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 39 min |
| Oct 11, 5:11 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 64 min |
| Oct 11, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 44 min |
| Oct 11, 5:20 PM CDT | Tornado Warning | JAN | Jefferson Davis | 40 min |
| Oct 11, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 61 min |
| Oct 11, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 67 min |
| Oct 11, 6:00 PM CDT | Tornado Warning | JAN | Jefferson Davis | 20 min |
| Oct 11, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.